Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Leg pain, heaviness, low vitamin D. On bystolic beta blocker. History of IBS, hyperparathyroidism. Causes for leg pain?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9696 Questions
Question
Ive been taking Bystolic 2.5 mg for a little over a month now and notice lately my legs hurt or feel heavy. Is that a side effect of the beta blocker? I also have ibs and noticed my stomach seems more irritable this last month as well. Any connection?? I am also vitamin d deficient and have been taking meds for it which brought my level up from a 7 to a 29 which is almost normal but my calcium level went to 10 on recent blood work which is high for me when I am usually 9.4 every test. Should I just re-test? Im concerned about a hyperparathyoid issue since my mother has it or could it be related to the vitamin d level coming up?
Posted Tue, 1 May 2012 in General Health
 
 
Answered by Dr. Rakhi Tayal 50 minutes later
Hello,
Thanks for posting your query.
The heaviness in the legs could be due to the side effect of the drug Bystolic. It is associated with knee pain specially while climbing stairs. This is a self limiting side effect and usually this feeling improves after 2-3 months of treatment.
Mildly increased irritability of stomach is more likely to be due to an autonomic dysfunction rather than due to beta blocker.
The raised calcium levels are most likley due to raised vitamin D3 levels. This is not indicative of hyperparathyroidism. This will come back to near normal levels over 4-6 weeks. Do not worry.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Leg pain, heaviness, low vitamin D. On bystolic beta blocker. History of IBS, hyperparathyroidism. Causes for leg pain? 50 minutes later
i dont have knee pain though just leg pain and heaviness.....is that still from the beta blocker? so my d level should level itself out??
 
 
Answered by Dr. Rakhi Tayal 4 hours later
Hello,

Thanks for writing again.

Yes I do feel so. You just need to wait for 8-10 weeks and get tests repeated. For symptomatic relief from leg pain you can take a mild pain killer like acetaminophen after consulting with your physician.

Hope my answer is helpful. Further queries are welcome.

Please accept my answer in case you do not have further queries.

Wishing you a trouble free speedy recovery.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions